Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Does HIV impact vision?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
Has HIV impact on the sight ? It feels that my eyes are a little slower to adjust. I still see well object far away. I still need my glasses to read. But again, it seems slightly slower to adjust Thanks
Posted Fri, 28 Feb 2014 in Vision and Eye Disorders
Answered by Dr. Dadapeer K 1 hour later
Brief Answer: It looks like age related presbyopia. Detailed Answer: Hello Welcome to Health Care Magic Iam Dr. Dadapeer K, an Ophthalmologist and I answer health problems related to eye. It seems from the history that you are diagnosed with HIV recently. HIV can cause various manifestations in the eyes. The common eye manifestations are secondary infections, retinopathy.. Hence you require eye examination once in a year to look for any of the complications. But need not worry as most of these complications occur only when the CD4 counts are decreased, hence you need to get the CD4 count done regularly and take treatment as advised by your treating physician. As I have been seeing regularly the patients with HIV and AIDS, most of them do well with treatment and eye manifestations are rarely seen with normal CD4 counts. The problem you have quoted in the history like difficult to see and adjust for distances indicate age related problems like presbyopia. This can be treated by refraction and correction by suitable spectacles. Hence I advice you to consult your optometrist or ophthalmologist for eye examination and prescription of spectacles. Hope I have answered your questions. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor